Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

On eption and lonazep for RLS and night mares. Why I am prescribed with anti seizure tablets?

Nov 2013
User rating for this question
Answered by

Practicing since : 1994
Answered : 5293 Questions
Doctor I have been prescribed eption and lonazep for my RLS and night mares. My sister takes these tables for epilepsy. I am worried why I am prescribed these anti seizure tablets for me. Is my doctor suspecting the same for me too because of my family history
Posted Fri, 1 Nov 2013 in Mental Health
Answered by Dr. Sudhir Kumar 57 minutes later
Brief Answer:
My reply is below

Detailed Answer:
Hi Mrs XXXX,

Thank you for posting your query.

Your guess is absolutely correct. Eptoin (phenytoin sodium) is an anti-seizure medication, and is used only for treating epilepsy. So, you doctor is suspecting seizures in your case. Please discuss this with him.

Lonazep (clonazepam) is used for seizures as well as anxiety. So, in your case, it may be given to reduce your nightmares.

For RLS, good medications are pramipexole and ropinirole.

I hope it helps.

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website:
My blog:

Above answer was peer-reviewed by
Follow-up: On eption and lonazep for RLS and night mares. Why I am prescribed with anti seizure tablets? 17 hours later
Many thanks for your reply. Kindly let me know if I should take these tablets or should I have discuss with my doctor before medication. By the way just before this I had a guidiness at my office followed by imbalance panik attack. Prior to this attack I was hospitakised at appolo chennai for dehydration. Iam just giving you the bsckground if it can be of any use.
Answered by Dr. Sudhir Kumar 2 hours later
Brief Answer:
Better to discuss with your doctor

Detailed Answer:
Thank you for getting back.

It would be better to discuss this with your doctor, before starting these medications. This would ensure proper dose and duration of treatment.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor